Advertisement

Siberian Mathematical Journal

, Volume 49, Issue 2, pp 362–374 | Cite as

Entropy solutions to the Verigin ultraparabolic problem

  • S. A. SazhenkovEmail author
Article
  • 29 Downloads

Abstract

We study the Cauchy problem for the two-dimensional ultraparabolic model of filtration of a viscous incompressible fluid containing an admixture, with diffusion of the admixture in a porous medium taken into account. The porous medium consists of the fibers directed along some vector field n . We prove that if the nonlinearity in the equations of the model and the geometric structure of fibers satisfy some additional “genuine nonlinearity” condition then the Cauchy problem with bounded initial data has at least one entropy solution and the fast oscillating regimes possible in the initial data are promptly suppressed in the entropy solutions. The proofs base on the introduction and systematic study of the kinetic equation associated with the problem as well as on application of the modification of Tartar H-measures which was proposed by Panov.

Keywords

ultraparabolic equation entropy solution genuine nonlinearity anisotropic porous medium nonlinear convection-diffusion kinetic equation 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Verigin N. N., “Some problems of chemical hydrodynamics of interest for hydraulic engineering and land reclamation,” Izv. Akad. Nauk SSSR, Otd. Tekh., 10, 1369–1382 (1953).Google Scholar
  2. 2.
    Verigin N. N., “Filtration of solutions and emulsions in a porous medium,” in: Abstracts: Second All-Union Congress on Theoretical and Applied Mechanics, Nauka, Moscow, 1964, p. 50.Google Scholar
  3. 3.
    Polubarinova-Kochina P. Ya., Numerov S. N., Charnyi I. A., and Entov V. M. (Eds.), Development of Studies on Filtration Theory in the URSS (1917–1967) [in Russian], Nauka, Moscow (1969).Google Scholar
  4. 4.
    Rachinskii V. V. and Gapon T. B., Chromatography in Biology [in Russian], Izd. Akad. Nauk SSSR, Moscow (1953).Google Scholar
  5. 5.
    Antontsev S. N., Kazhikhov A. V., and Monakhov V. N., Boundary Value Problems of Inhomogeneous Fluid Mechanics [in Russian], Nauka, Novosibirsk (1983).Google Scholar
  6. 6.
    Antontsev S. N., Díaz J. I., and Shmarev S. I., Energy Methods for Free Boundary Problems: Applications to Nonlinear PDEs and Fluid Mechanics, Bikhäuser, Boston (2002).zbMATHGoogle Scholar
  7. 7.
    Bear J., Dynamics of Fluids in Porous Media, Dover Publ., New York (1988).Google Scholar
  8. 8.
    Lax P. D., “Hyperbolic systems of conservation laws. II,” Comm. Pure Appl. Math., 10, 537–566 (1957).zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Sazhenkov S. A., “The genuinely nonlinear Graetz-Nusselt ultraparabolic equation,” Siberian Math. J., 47, No. 2, 355–375 (2006).CrossRefMathSciNetGoogle Scholar
  10. 10.
    Perthame B., Kinetic Formulations of Conservation Laws, Oxford Univ. Press, Oxford (2002).Google Scholar
  11. 11.
    Plotnikov P. I., Ultraparabolic Muskat Equations [Preprint/ Center of Mathematics, University of Beira Interior; No. 6] Covilhã, Portugal (2000).Google Scholar
  12. 12.
    Plotnikov P. I. and Sazhenkov S. A., “Kinetic formulation for the Graetz-Nusselt ultra-parabolic equation,” J. Math. Anal. Appl., 304, 703–724 (2005).zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Chen G.-Q. and Perthame B., “Well-posedness for non-isotropic degenerate parabolic-hyperbolic equations,” Ann. Inst. H. Poincaré Anal. Non Linéaire, 20, No. 4, 645–668 (2003).zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Málek J., Nečcas J., Rokyta M., and Ružička M., Weak and Measure-Valued Solutions to Evolutionary PDEs, Chapman and Hall, London (1996).zbMATHGoogle Scholar
  15. 15.
    Bourbaki N., Integration: Measures. Integration of Measures [Russian translation], Nauka, Moscow (1965).Google Scholar
  16. 16.
    Tartar L., “H-measures, a new approach for studying homogenisation oscillations and concentration effects in partial differential equations,” Proc. Roy. Soc. Edinburgh Sect. A, 115, No. 3/4, 193–230 (1990).zbMATHMathSciNetGoogle Scholar
  17. 17.
    Gérard P., “Microlocal defect measures,” Comm. Partial Differential Equations, 16, No. 11, 1761–1794 (1991).zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Panov E. Yu., “On a sequence of measure-valued solutions to a first-order quasilinear equation,” Mat. Sb., 185, No. 1, 87–106 (1994).Google Scholar
  19. 19.
    Panov E. Yu., “Property of strong precompactness for bounded sets of measure-valued solutions to a first-order quasilinear equation,” Mat. Sb., 190, No. 3, 109–128 (1999).MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2008

Authors and Affiliations

  1. 1.Lavrent’ev Institute of HydrodynamicsNovosibirskRussia

Personalised recommendations